MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM IMPACTOR CURVED; PROST, HIP, S-CNSTRND, M/C/P, CMNTD OR NOPOR, UNCNTD

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM IMPACTOR CURVED; PROST, HIP, S-CNSTRND, M/C/P, CMNTD OR NOPOR, UNCNTD
Model Number 75000675
Medical Device Problem Codes Break (1069); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during total hip replacement, the tip of a polarstem stem impactor broke outside the patient.No pieces fell into patient.Surgery was resumed, without any delay, with a smith & nephew back-up device.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
Internal reference number: case (b)(4).
 
Additional Manufacturer Narrative
D4: lot number and expiration date added.H4: manufacture date added.Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H10: additional information received by the manufacturer identified that this event should be re-evaluated for mdr reporting.The new information received confirmed that the tip of the polarstem stem impactor curved is heavily deformed and that no piece is broken off.The reassessment determined that the issue does not meet the threshold for reporting and; therefore, it is a non-reportable event.If further details are provided, our files will be updated accordingly and a further report submitted outlining both the event details and our investigations performed.Internal complaint reference: (b)(4) corrected data: b5, g2, h6 (medical device problem code).
 
Event or Problem Description
It was reported that, during total hip replacement, the tip of a polarstem stem impactor curved got deformed.Surgery was resumed, without any delay, with a smith & nephew back-up device.Patient was not injured as consequence of this problem.

Brand Name
POLARSTEM STEM IMPACTOR CURVED
Common Device Name
PROST, HIP, S-CNSTRND, M/C/P, CMNTD OR NOPOR, UNCNTD
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14048319
Report Number9613369-2022-00076
Device Sequence Number6044039
Product Code LZO
UDI-Device Identifier00885556535578
UDI-Public00885556535578
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K130728
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75000675
Device Catalogue Number75000675
Device Lot NumberB68259
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2022
Supplement Date Received by Manufacturer03/16/2022
05/17/2022
Initial Report FDA Received Date04/07/2022
Supplement Report FDA Received Date04/19/2022
05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/08/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown